Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EternalSerfdom

(Not your average...) Redness Question (Dude, come on, click it.) ( You know you wanna; comon, just do it, it won't hurt.)

Recommended Posts

Hey ive been on the regimin about a week, it seems to be going fine but ive notices my skin doesnt get red untill after i put on the moisterizer, even if i wait 20+ minutes in between, any feedback or helpful information.

And thanks agian as always i really appreciate any help and responses.

Edited by EternalSerfdom

Share this post


Link to post
Share on other sites

Is your question then if you should just skip the moisturizer since it is causing redness? I sometimes will skip the moisturizer in the morning and be fine, but if I dont apply it that night either then I start to run into problems with flakiness/irritation. So basically I wouldn't skip the moisturizer for more than one 12-hr period at a time.

Share this post


Link to post
Share on other sites

Are you using Dan's moisturizer? People report that their skin gets red from his moisturizer, so a smart thing to do is to find a different brand that doesn't make your face red. I would not skip the moisturizing step because the BP will irritate you over time without moisturizing.

Share this post


Link to post
Share on other sites

Yes, the moisturizer seems to cause some redness/stinging for me. Funnily though, it doesn't sting/get red when I only use the moisturizer but I get some stinging and redness when I use the BP and then follow that with the moisturizer. I think it's some sort of combination reaction between the two products. I am now on week 5 and this has gone away substantially so it likely has something to do with the fact that our skin is getting used to the Regimen.

As others have said, getting a different moisturizer would be a good way to stop this from happening. You might also want to try cutting down on the amount of moisturizer you use in an application while adding some jojoba oil to make up for it.

Share this post


Link to post
Share on other sites

For most people, the redness that follows moisturizing happens because their skin is not fully accustomed to BP, even if they were following the Regimen precisely.

The BP puts a strain on your skin. It is something completely alien, something your skin has never experienced before. Medical people call it "xerosis", we call it dryness. The redness you get after moisturizing occurs because of the condition your skin is at. The BP has done its work. It has oxynated and dried your skin. Then you spread the moisturizer on it, which does almost precisely the opposite. Just like taking a lighter, burning a mark on your hand and putting menthol-based sunburn lotion over it. Don't try that at home. It's really painful :naughty:

The saving grace is simple. Take less BP. If you're using one full pump twice a day, and get serious redness after moisturizing, then reduce your dosage to half a pump, twice a day. If this still doesn't help, go to half a pump once a day. Or even quarter of a pump once a day if need be. Just take so little BP that you do not get redness after moisturizing.

One good indicator of the amount of BP you use is this: after spreading the BP evenly, let it run its course for 10 minutes or so. After 10 minutes, smile. Or grin, or otherwise wrinkle your skin. If you feel tightness or difficulties doing these, then you're using too much BP. I can almost guarantee that the instant you put moisturizer over this kind of skin, it will flare up like a christmas tree on steroids.

Always remember that the amount of BP you use is personal. Dan says to use two full pumps after four weeks. Well guess what, I'm now on week four, and I just use one pump twice a day. I started with quarter of a pump once a day, and even that was enough to cause some initial redness for me. So I decided to take it reaaaaally slow. What may surprise you though, is that despite using a small dosage, my acne is still clearing up just fine. It may take me a longer time to achieve full clearness and smooth complexion, but since I don't have to suffer from redness or irritation while getting there, I don't really mind.

The key point of the Regimen is to increase the amount of BP. But how much to start with, and how fast to increase is completely personal. Only you yourself can find this out.

Edited by AKeshi

Share this post


Link to post
Share on other sites
For most people, the redness that follows moisturizing happens because their skin is not fully accustomed to BP, even if they were following the Regimen precisely.

The BP puts a strain on your skin. It is something completely alien, something your skin has never experienced before. Medical people call it "xerosis", we call it dryness. The redness you get after moisturizing occurs because of the condition your skin is at. The BP has done its work. It has oxynated and dried your skin. Then you spread the moisturizer on it, which does almost precisely the opposite. Just like taking a lighter, burning a mark on your hand and putting menthol-based sunburn lotion over it. Don't try that at home. It's really painful :naughty:

The saving grace is simple. Take less BP. If you're using one full pump twice a day, and get serious redness after moisturizing, then reduce your dosage to half a pump, twice a day. If this still doesn't help, go to half a pump once a day. Or even quarter of a pump once a day if need be. Just take so little BP that you do not get redness after moisturizing.

One good indicator of the amount of BP you use is this: after spreading the BP evenly, let it run its course for 10 minutes or so. After 10 minutes, smile. Or grin, or otherwise wrinkle your skin. If you feel tightness or difficulties doing these, then you're using too much BP. I can almost guarantee that the instant you put moisturizer over this kind of skin, it will flare up like a christmas tree on steroids.

Always remember that the amount of BP you use is personal. Dan says to use two full pumps after four weeks. Well guess what, I'm now on week four, and I just use one pump twice a day. I started with quarter of a pump once a day, and even that was enough to cause some initial redness for me. So I decided to take it reaaaaally slow. What may surprise you though, is that despite using a small dosage, my acne is still clearing up just fine. It may take me a longer time to achieve full clearness and smooth complexion, but since I don't have to suffer from redness or irritation while getting there, I don't really mind.

The key point of the Regimen is to increase the amount of BP. But how much to start with, and how fast to increase is completely personal. Only you yourself can find this out.

Literally by far the most informative and useful answer i've seen on these forums.

Share this post


Link to post
Share on other sites
For most people, the redness that follows moisturizing happens because their skin is not fully accustomed to BP, even if they were following the Regimen precisely.

The BP puts a strain on your skin. It is something completely alien, something your skin has never experienced before. Medical people call it "xerosis", we call it dryness. The redness you get after moisturizing occurs because of the condition your skin is at. The BP has done its work. It has oxynated and dried your skin. Then you spread the moisturizer on it, which does almost precisely the opposite. Just like taking a lighter, burning a mark on your hand and putting menthol-based sunburn lotion over it. Don't try that at home. It's really painful :naughty:

The saving grace is simple. Take less BP. If you're using one full pump twice a day, and get serious redness after moisturizing, then reduce your dosage to half a pump, twice a day. If this still doesn't help, go to half a pump once a day. Or even quarter of a pump once a day if need be. Just take so little BP that you do not get redness after moisturizing.

One good indicator of the amount of BP you use is this: after spreading the BP evenly, let it run its course for 10 minutes or so. After 10 minutes, smile. Or grin, or otherwise wrinkle your skin. If you feel tightness or difficulties doing these, then you're using too much BP. I can almost guarantee that the instant you put moisturizer over this kind of skin, it will flare up like a christmas tree on steroids.

Always remember that the amount of BP you use is personal. Dan says to use two full pumps after four weeks. Well guess what, I'm now on week four, and I just use one pump twice a day. I started with quarter of a pump once a day, and even that was enough to cause some initial redness for me. So I decided to take it reaaaaally slow. What may surprise you though, is that despite using a small dosage, my acne is still clearing up just fine. It may take me a longer time to achieve full clearness and smooth complexion, but since I don't have to suffer from redness or irritation while getting there, I don't really mind.

The key point of the Regimen is to increase the amount of BP. But how much to start with, and how fast to increase is completely personal. Only you yourself can find this out.

Literally by far the most informative and useful answer i've seen on these forums.

:o I second that.

:clap:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×